# SDR CA100222003

- Difficulty date: February 21, 2010
- Submitted: March 1, 2010
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 3,406 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170E
- System (JASC): 3340 · Exterior Lighting
- Part: Switch
- Part number: CM358910
- Condition: Faulty
- Location: Landing Light
- Part time: 3,509 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) CREW REPORTED A BURNING ODOR IN THE CABIN AND SAW SMOKE COME FROM THE LANDING LIGHT SWITCH. THE PIC CONTACTED DEPARTURE TO INFORM OF THE SITUATION, AND WAS CLEARED TO RETURN NR 1. ACFT ELECTRICAL FIRE CHECKLIST WAS COMPLETED AND THE SMOKE CEASED ONCE ALL ELECTRICS WERE TURNED OFF. A FIRE EXTINGUISHER WAS NOT NECESSARY. ACFT WAS ESCORTED TO THE COMPANY APRON BY THE AIRPORT FIRE DEPARTMENT AFTER LANDING.  MX INSP THE ACFT LANDING LIGHT SWITCH, LIGHT BULB AND ALL ASSOCIATED WIRING AND FOUND THAT THE BREAKER/SWITCH PN CM3589-10 WAS FOUND TO BE FAULTY AND THE CAUSE OF THE SMOKE IN THE CABIN. NO OTHER DEFECTS WERE FOUND AT THIS TIME. THE SWITCH WAS REPLACED AND THE SYS TESTED SERVICEABLE FOR OPERATION. THE ACFT HAS BEEN RETURNED TO SERVICE. (TC 20100222003)
